Alert archive / Colorado / Severe Thunderstorm Warnings in 2025

Severe Thunderstorm Warning 263, NWS Pueblo, CO

July 25, 2025Fremont County, Colorado

NWS Pueblo, CO issued this severe thunderstorm warning at Jul 25, 2025, 4:50 PM MDT for Fremont County, Colorado. It was in force for 25 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 25, 2025, 4:50 PM MDT (22:50 UTC)
Expired
Jul 25, 2025, 5:15 PM MDT
In force
25 min
Issued by
NWS Pueblo, CO
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

County Fremont County, CO

The radar

The Pueblo radar (KPUX), 94 km from the middle of the area, began a volume at 22:51 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Dodge City, (KDDC), launched 12:00Z, 10.8 hours before the alert went out and 475 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Dodge City, at 12:00Z on 2025-07-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 67 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Dodge City, at 12:00Z on 2025-07-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -37 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
67 J/kg
Mixed-layer CIN
-90 J/kg
Mixed-layer LCL
849 m above ground
0-6 km bulk shear
12 kt
0-1 km storm-relative helicity
-37 m²/s²
0-3 km storm-relative helicity
-22 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

921 
WUUS55 KPUB 252250
SVRPUB
COC043-252315-
/O.NEW.KPUB.SV.W.0263.250725T2250Z-250725T2315Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Pueblo CO
450 PM MDT Fri Jul 25 2025

The National Weather Service in Pueblo has issued a

* Severe Thunderstorm Warning for...
  Eastern Fremont County in central Colorado...

* Until 515 PM MDT.

* At 450 PM MDT, a severe thunderstorm was located over Royal Gorge,
  or 35 miles southwest of Colorado Springs, moving northeast at 10
  mph.

  HAZARD...60 mph wind gusts and quarter size hail.

  SOURCE...Radar indicated.

  IMPACT...Hail damage to vehicles is expected. Expect wind damage 
           to roofs, siding, and trees.

* Locations impacted include...
  Royal Gorge and Canon City.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3835 10530 3851 10538 3864 10526 3843 10507
TIME...MOT...LOC 2250Z 231DEG 9KT 3846 10528 

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

MG
1 follow-up statement
088 
WWUS55 KPUB 252311
SVSPUB

Severe Weather Statement
National Weather Service Pueblo CO
511 PM MDT Fri Jul 25 2025

COC043-252321-
/O.EXP.KPUB.SV.W.0263.000000T0000Z-250725T2315Z/
Fremont CO-
511 PM MDT Fri Jul 25 2025

...THE SEVERE THUNDERSTORM WARNING FOR EASTERN FREMONT COUNTY WILL
EXPIRE AT 515 PM MDT...

The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore, the warning will be allowed to expire.  However, small
hail, gusty winds and heavy rain are still possible with this
thunderstorm.

&&

LAT...LON 3835 10530 3851 10538 3864 10526 3843 10507
TIME...MOT...LOC 2311Z 231DEG 9KT 3849 10523 

$$

MG

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pueblo, CO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 25, 2:35 PM MDT, 2 hours 15 minutes earlier. Its key messages:

  • A warming and drying trend persists into the beginning of next week.
  • A few strong to severe, storms are likely through early this evening.
  • Hot and dry Saturday through Monday, with highs around 100 on the Plains.
  • Moisture returns to mid next week, with widespread showers and thunderstorms likely, and a return of the flash flood threat.
Area forecast discussion, Jul 25, 2:35 PM MDT, 2 hours 15 minutes before
Area Forecast Discussion
National Weather Service Pueblo CO
235 PM MDT Fri Jul 25 2025

.KEY MESSAGES...

- A warming and drying trend persists into the beginning of
  next week.

- A few strong to severe, storms are likely through early this
  evening.

- Hot and dry Saturday through Monday, with highs around 100 on
  the Plains.

- Moisture returns to mid next week, with widespread showers
  and thunderstorms likely, and a return of the flash flood
  threat.

&&

.SHORT TERM /THROUGH SATURDAY/...
Issued at 232 PM MDT Fri Jul 25 2025

Latest radar imagery depicting scattered shower and
thunderstorm development over and near the higher terrain, with
a few stronger storms producing some small hail, gusty winds,
and brief heavy downpours. Expect this trend to continue for
much of the afternoon and into the early evening time frame,
with some expansion into the I-25 corridor. While deeper
moisture has lessened today, surface dewpoints well into the 50s
are pushing right into the higher terrain. This moisture along
with some additional weak forcing aided by surface and 700mb
trough axis in place, will support this slight increase in
coverage and intensity. Flow and shear are on the weaker side,
though weak to moderate instability will help support a few
strong to marginally severe storms this afternoon. Gusty winds
and small hail are the main hazards, but the higher low level
moisture in place, think brief heavy downpours will remain
possible. Highest chances for the stronger development to occur
will likely be across the Pikes Peak region and far southern
I-25 corridor where stronger focus resides. Elsewhere across the
area, mainly the southeast plains, think a few storms are
possible though lacking focus should keep development limited.
Overall development will likely end by early this evening.

Quieter conditions return tonight into Saturday as upper
ridging continues. This trend along with continued drying will
provide mainly dry weather on Saturday, even in the afternoon.
Some hires guidance showing a few storms over the far eastern
plains though and can't completely given there will likely be a
weak surface trough in place. So, did leave low chance pops for
Saturday afternoon. Warming continues with the hottest
temperatures near 100 likely across the plains. This hot and
dry pattern will support RH values well into the teens, however,
winds are not expected to be strong.

&&

.LONG TERM /SATURDAY NIGHT THROUGH THURSDAY/...
Issued at 322 AM MDT Fri Jul 25 2025

Models continue to be in good agreement through the extended
period of the forecast. Upper level high pressure will dominate
the middle part of the country into mid next week, with hot
conditions across Colorado through Monday, cooling off a few
degrees for mid to late week, with a return of monsoonal
moisture and thunderstorms.

Saturday night through Sunday...ongoing isolated to scattered
thunderstorms across the higher terrain and the Pikes Peak
region look to dissipate Saturday evening, with dry conditions
prevailing into Sunday morning. Overnight lows will fall into
the 60s across the Plains, and 45 over the San Luis Valley.

Dry air in southwesterly flow aloft will dominate the pattern on
Sunday. Temperatures will be hot, with mid 90s to lower 100s on
the Plains, and 80s across the San Luis Valley. Lack of any
embedded disturbances, and moisture should keep Sunday dry.

Monday through Friday...the upper high over the Central Plains
will remain stationary for the early part of the week. Moisture
out of the Desert Southwest will begin to advect northward on
Monday, as associated weak energy lifts into Colorado. This will
help generate showers and thunderstorms by Monday afternoon,
mainly over the Mountains, with a few storms possible into the
Pikes Peak region by the evening.

Several disturbances are forecast to lift northward out of the
Desert Southwest Tuesday into Wednesday. PWAT values are
forecast to increase by this period, with values approaching 1.5
inches. Low level moisture will also be increasing, with
dewpoints on the Plains in the mid 50s to lower 60s. Low level
southeasterly flow will help keep moisture in place, and allow
for destabilization across the region. Widespread showers and
thunderstorms are expected both day, initially over the
Mountains, then spreading east across the Plains. The main
concerns from thunderstorms will be lightning, heavy rainfall
and outflow winds. Flash flooding concerns will also ramp up
given the moisture increase and the expected precipitation
efficiency of thunderstorms. Overall, temperatures will be
cooler, with 80s to lower 90s on the Plains, and 70s to near 80
across the San Luis Valley.

The upper ridge over the Central Plains is forecast to slip
southwest into the Desert Southwest by late week. Energy will
continue to move across Colorado over the ridge. Thunderstorm
coverage may be less late in the week given that moisture has to
travel a bit further. But, still expect decent coverage,
initially over the Mountains, then into the Plains. Afternoon
highs will continue to be in the 80s across the Plains, and 70s
in the San Luis Valley.  Mozley

&&

.AVIATION /18Z TAFS THROUGH 18Z SATURDAY/...
Issued at 1102 AM MDT Fri Jul 25 2025

VFR conditions and mainly dry weather expected this forecast
period across all of the TAF sites. There is a small window when
isolated to widely scattered thunderstorm development could
approach COS late this afternoon into early evening. Given the
low coverage and even some uncertainty with exact impacts, have
left the PROB30 in place. If any storms move across the terminal
this afternoon, coverage and duration should be much less than
the last couple of days. Winds will remain light and diurnally
driven, though may be gusty and erratic at COS if any precip
moves over or near the terminal.

&&

.PUB WATCHES/WARNINGS/ADVISORIES...
None.

&&

SHORT TERM...RODRIGUEZ
LONG TERM...MOZLEY
AVIATION...RODRIGUEZ
Hazardous weather outlook, Jul 25, 11:06 AM MDT, 5 hours 44 minutes before
Hazardous Weather Outlook
National Weather Service Pueblo CO
1106 AM MDT Fri Jul 25 2025

COZ058>089-093>099-261715-
Western Mosquito Range/East Lake County Above 11000 Feet-
Leadville Vicinity/Lake County Below 11000 Feet-
Eastern Sawatch Mountains Above 11000 Feet-
Western Chaffee County Between 9000 and 11000 Feet-
Central Chaffee County Below 9000 Feet-
Western Mosquito Range/East Chaffee County Above 9000 Feet-
Saguache County West of Continental Divide Below 10000 Feet-
Saguache County East of Continental Divide Below 10000 Feet-
La Garita Mountains Above 10000 Feet-
Upper Rio Grande Valley/Eastern San Juan Mountains Below
10000 Feet-Eastern San Juan Mountains Above 10000 Feet-
Del Norte Vicinity/Northern San Luis Valley Below 8500 Feet-
Alamosa  Vicinity/Central San Luis Valley Below 8500 Feet-
Southern San Luis Valley-
Northern Sangre de Cristo Mountains Between 8500 And 11000 Feet-
Northern Sangre de Cristo Mountains Above 11000 Feet-
Southern Sangre de Cristo Mountains Between 7500 and 11000 Feet-
Southern Sangre de Cristo Mountains Above 11000 Feet-
Northwestern Fremont County Above 8500 Feet-
Western/Central Fremont County Below 8500 Feet-
Wet Mountain Valley Below 8500 Feet-
Wet Mountains between 6300 and 10000 Feet-
Wet Mountains Above 10000 Feet-
Teller County/Rampart Range Above 7500 Feet/Pikes Peak Between
7500 And 11000 Feet-Pikes Peak Above 11000 Feet-
Canon City Vicinity/Eastern Fremont County-
Northern El Paso County/Monument Ridge/Rampart Range Below
7500 Feet-
Colorado Springs Vicinity/Southern El Paso County/Rampart Range
Below 7400 Feet-Pueblo Vicinity/Pueblo County Below 6300 Feet-
Walsenburg Vicinity/Upper Huerfano River Basin Below 7500 Feet-
Trinidad Vicinity/Western Las Animas County Below 7500 Feet-
Crowley County-La Junta Vicinity/Otero County-
Eastern Las Animas County-Western Kiowa County-
Eastern Kiowa County-Las Animas Vicinity/Bent County-
Lamar Vicinity/Prowers County-Springfield Vicinity/Baca County-
1106 AM MDT Fri Jul 25 2025

This hazardous weather outlook is for portions of central...east
central...south central and southeast Colorado.

.DAY ONE...This Afternoon and Tonight

Scattered showers and thunderstorms are expected this afternoon
through early evening, with the main risks being outflow winds
gusting to 55 mph and frequent lightning. A few stronger storms
may also produce large hail and flash flooding. Any areas that saw
flooding earlier this week may see flooding again today if storms
manage to move over the same locations.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday

Isolated showers and thunderstorms will be possible on Saturday,
mainly over the high country and far eastern plains. The main
risks with storms on Saturday will be outflow winds gusting to 50
mph, small hail, and frequent lightning. Very hot and dry
conditions are expected across the plains and mountain valleys on
Saturday, please use caution if working outdoors, and avoid
activities that could start a fire!

Hot and dry conditions are forecast for Sunday, with a return of
moisture Monday through the end of the week. Daily chances for
showers and thunderstorms will begin again Monday, with the mid
week period seeing the greatest coverage. The main threats from
thunderstorms will be lightning, heavy rainfall and gusty outflow
winds.

.SPOTTER INFORMATION STATEMENT...

Weather conditions that meet reporting criteria for spotters will
be possible over portions of the region.

RODRIGUEZ

In the hours before

Special weather statement, Jul 25, 1:38 PM MDT, 3 hours 12 minutes before
Special Weather Statement
National Weather Service Pueblo CO
138 PM MDT Fri Jul 25 2025

COZ081-082-085-252015-
Colorado Springs Vicinity/Southern El Paso County/Rampart Range Below
7400 Ft CO-Pikes Peak above 11000 Ft CO-
Teller County/Rampart Range above 7500fT/Pike's Peak Between 7500 And
11000 Ft CO-
138 PM MDT Fri Jul 25 2025

...A STRONG THUNDERSTORM WILL IMPACT NORTHEASTERN FREMONT...
SOUTHEASTERN TELLER AND WEST CENTRAL EL PASO COUNTIES THROUGH 215 PM
MDT...

At 138 PM MDT, Doppler radar was tracking a strong thunderstorm 9
miles east of Victor, or 11 miles southwest of Colorado Springs,
moving northeast at 10 mph.

HAZARD...Wind gusts up to 40 mph and half inch hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

Locations impacted include...
Southwestern Colorado Springs and Fort Carson.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3864 10495 3867 10508 3881 10499 3875 10479
TIME...MOT...LOC 1938Z 210DEG 8KT 3871 10497

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH

MG
Special weather statement, Jul 25, 4:25 PM MDT, 25 minutes before
Special Weather Statement
National Weather Service Pueblo CO
425 PM MDT Fri Jul 25 2025

COZ076-077-081-083-252300-
Western/Central Fremont County Below 8500 Ft CO-
Canon City Vicinity/Eastern Fremont County CO-
Northwestern Fremont County  Above 8500Ft CO-
Teller County/Rampart Range above 7500fT/Pike's Peak Between 7500 And
11000 Ft CO-
425 PM MDT Fri Jul 25 2025

...A STRONG THUNDERSTORM WILL IMPACT NORTHEASTERN FREMONT COUNTY
THROUGH 500 PM MDT...

At 425 PM MDT, Doppler radar was tracking a strong thunderstorm near
Royal Gorge, or 36 miles southwest of Colorado Springs, moving east
at 10 mph.

HAZARD...Heavy rain, wind gusts up to 50 mph and half inch hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

Locations impacted include...
Royal Gorge and Canon City.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3845 10544 3859 10542 3863 10513 3839 10517
TIME...MOT...LOC 2225Z 274DEG 8KT 3852 10536

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...50 MPH

mw
Special weather statement, Jul 25, 4:27 PM MDT, 23 minutes before
Special Weather Statement
National Weather Service Pueblo CO
427 PM MDT Fri Jul 25 2025

COZ074-075-087-088-252300-
Southern Sangre De Cristo Mountains Between 7500 and 11000 Ft CO-
Walsenburg Vicinity/Upper Huerfano River Basin Below 7500 Ft CO-
Trinidad Vicinity/Western Las Animas County Below 7500 Ft CO-
Southern Sangre De Cristo Mountains Above 11000 Ft CO-
427 PM MDT Fri Jul 25 2025

...A STRONG THUNDERSTORM WILL IMPACT SOUTH CENTRAL HUERFANO AND WEST
CENTRAL LAS ANIMAS COUNTIES THROUGH 500 PM MDT...

At 427 PM MDT, Doppler radar was tracking a strong thunderstorm near
Gulnare, or 23 miles northwest of Trinidad, moving northeast at 5
mph.

HAZARD...Wind gusts up to 40 mph and penny size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

Locations impacted include...
Aguilar, Spanish Peaks, and Gulnare.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3728 10477 3738 10496 3758 10484 3742 10457
TIME...MOT...LOC 2227Z 216DEG 5KT 3739 10482

MAX HAIL SIZE...0.75 IN
MAX WIND GUST...40 MPH

MG

The office that day

Everything else NWS Pueblo, CO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 24, 6:01 PM MDTFlash Flood WarningPUBPueblo3 hr
Jul 24, 6:15 PM MDTSevere Thunderstorm WarningPUBEl Paso, Pueblo30 min
Jul 24, 6:18 PM MDTSpecial Weather StatementPUBEl Paso42 min
Jul 24, 6:21 PM MDTFlash Flood WarningPUBEl Paso, Pueblo3 hr
Jul 24, 6:44 PM MDTSpecial Weather StatementPUBCrowley31 min
Jul 25, 1:38 PM MDTSpecial Weather StatementPUBTeller37 min
Jul 25, 4:25 PM MDTSpecial Weather StatementPUBFremont35 min
Jul 25, 4:27 PM MDTSpecial Weather StatementPUBHuerfano33 min
Jul 25, 5:12 PM MDTSpecial Weather StatementPUBFremont33 min
Jul 25, 5:47 PM MDTSpecial Weather StatementPUBEl Paso28 min

Nearby

Severe Thunderstorm Warnings in Colorado, 2025Every severe thunderstorm warning in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.